J-STAGE Home  >  Publications - Top  > Bibliographic Information

Internal Medicine
Vol. 49 (2010) No. 16 P 1741-1744

Language:

http://doi.org/10.2169/internalmedicine.49.3586

CASE REPORTS

A 54-year-old female with chronic hepatitis C developed severe thrombocytopenia after a single administration of Peg-IFN alpha 2a subsequent to 48 weeks of Peg-IFN alpha-2b plus ribavirin therapy. The platelet count decreased from 11.3×104 /mm3 to 1.6×104 /mm3. Blood test and bone marrow aspiration examination indicated that an immunological mechanism was considered for the etiology of platelet decrease. Fifty mg of prednisolone was administered and the platelet count gradually increased to the normal range. This case is very instructive since severe thrombocytopenia did not occur during 48 weeks of Peg-IFN alpha-2b plus ribavirin therapy, but occurred after a single subcutaneous administration of Peg-IFN alpha-2a during a subsequent course.

Copyright © 2010 by The Japanese Society of Internal Medicine

Article Tools

Share this Article